Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 85, NWS Kansas City, MO

May 25, 2008Worth County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 25, 2008, 9:08 PM CDT for Worth County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2008, 9:08 PM CDT (02:08 UTC)
Expired
May 25, 2008, 9:46 PM CDT
In force
38 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

County Worth County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 8:46 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
2817 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 260209
SVREAX
MOC227-260300-
/O.NEW.KEAX.SV.W.0085.080526T0208Z-080526T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
908 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WORTH COUNTY IN NORTHWEST MISSOURI

* UNTIL 1000 PM CDT

* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A RAPIDLY DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE 
  HAIL.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF GRANT CITY...OR 
  11 MILES NORTH OF STANBERRY...AND MOVING NORTHEAST AT 35 MPH. IN
  ADDITION...A LINE OF THUNDERSTORMS PRODUCING DAMAGING WINDS WILL
  MOVE INTO WESTERN WORTH COUNTY BEFORE 930 PM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRANT CITY BY 915 PM CDT.

THE TOWNS OF DENVER AND ALLENDALE ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM. THE SECOND LINE OF STORMS WILL AFFECT SHERIDAN AROUND 
930 PM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 4057 9424 4056 9423 4048 9424 4047 9423
      4039 9423 4039 9460 4058 9464
TIME...MOT...LOC 0208Z 241DEG 30KT 4039 9446

$$

BOOKBINDER
3 follow-up statements
000 
WWUS53 KEAX 260219
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CDT SUN MAY 25 2008

MOC227-260300-
/O.CON.KEAX.SV.W.0085.000000T0000Z-080526T0300Z/
WORTH MO-
919 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WORTH COUNTY
UNTIL 1000 PM CDT...

AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STRENGTHENING SEVERE THUNDERSTORM CAPABLE OF PRODUCING 
WALNUT SIZE HAIL.  THIS STORM WAS LOCATED 5 MILES SOUTH OF GRANT 
CITY...OR 12 MILES NORTH OF ALBANY...MOVING NORTHEAST AT 35 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WORTH
COUNTY...INCLUDING THE TOWN OF ALLENDALE.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE 
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 4 AM. 
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH 
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.


LAT...LON 4057 9424 4056 9423 4048 9424 4047 9423
      4039 9423 4039 9460 4058 9464
TIME...MOT...LOC 0219Z 241DEG 30KT 4043 9435

$$

BOOKBINDER
000 
WWUS53 KEAX 260232
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
932 PM CDT SUN MAY 25 2008

MOC227-260300-
/O.CON.KEAX.SV.W.0085.000000T0000Z-080526T0300Z/
WORTH MO-
932 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WORTH
COUNTY UNTIL 1000 PM CDT...

AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WALNUT
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF GRANT CITY TO 10 MILES NORTH OF NEW HAMPTON...
MOVING NORTHEAST AT 35 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF 
EASTERN WORTH COUNTY FOR THE NEXT 10 MINUTES.

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 4056 9423 4055 9424 4048 9424 4047 9423
      4039 9423 4039 9430 4057 9440 4057 9424
TIME...MOT...LOC 0232Z 241DEG 30KT 4055 9426 4042 9419

$$

BOOKBINDER
000 
WWUS53 KEAX 260246
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
946 PM CDT SUN MAY 25 2008

MOC227-260256-
/O.CAN.KEAX.SV.W.0085.000000T0000Z-080526T0300Z/
WORTH MO-
946 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WORTH COUNTY IS
CANCELLED...

AT 942 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST INTO 
NORTHERN HARRISON COUNTY. THEREFORE...THE SEVERE THUNDERSTORM 
WARNING IS CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST WORTH COUNTY THROUGH 
10:30 PM...HOWEVER ADDITIONAL SEVERE WEATHER IS NOT EXPECTED.

LAT...LON 4056 9423 4055 9424 4048 9424 4047 9423
      4039 9423 4039 9430 4057 9440 4057 9424
TIME...MOT...LOC 0246Z 241DEG 30KT 4061 9413 4048 9406

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:52 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 25, 6:52 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
652 PM CDT SUN MAY 25 2008

...UPDATED AVIATION DISCUSSION...

...MESOSCALE DISCUSSION...

RECENT VISIBLE SATELLITE TRENDS SHOW A LARGE AREA OF SUBSIDENCE AND
CLEAR SKIES SPREADING NORTHEASTWARD FROM SOUTHEAST KANSAS INTO MUCH
OF WESTERN AND CENTRAL MISSOURI. THIS WARM/DRY LAYER ALOFT WAS FIRST
NOTED EARLY THIS MORNING BY A SERIES OF HEAT BURSTS FROM NRN OK INTO
ERN KS...AND CONTINUES TO SPREAD NORTHEAST AS WELL HANDLED BY RUC
OBJECTIVE ANALYSIS DATA.

WITH THAT SAID...WE ARE PRESENTLY SITUATED IN A RING OF
FIRE...SURROUNDED BY A LARGE HP SUPERCELL OVER ERN MO ALONG OLD MCS
BOUNDARY...ONGOING CLUSTERS OVER THE OZARKS ALONG REMNANT MCV
CIRCULATION...AND AN EXPANDING MCS ACROSS CENTRAL KANSAS ALONG THE
EFFECTIVE COLD FRONT.

IN THE VERY NEAR TERM...THERE IS AN OUTSIDE CHANCE THAT ROGUE
CONVECTION COULD FIRE WITHIN THE CU FIELD OVER THE FAR NRN MO
COUNTIES...AND COMBINATION OF EXTREME INSTABILITY AND STRONG DEEP
LAYER SHEAR WOULD SUPPORT A RAPID SUPERCELL EVOLUTION WITH A FAIRLY
STOUT NORTHWARD STORM MOTION INTO SRN IOWA. A SECOND AREA OF
ELEVATED CONVECTION MAY OVERTOP THE OUTFLOW BOUNDARY SPAWNED OVER
RANDOLPH/MACON/ADAIR COUNTIES FROM ONGOING HP SUPERCELL IN ERN MO.

MORE LIKELY HOWEVER...WE WILL BE FORCED TO WAIT FOR KANSAS ACTIVITY
TO PROPAGATE EASTWARD ALONG SHARPENING FRONTAL ZONE...BEING FED BY
UPPER 60F TO LOWER 70F DEWPOINTS AND TEMPERATURES IN THE UPPER 80S.
GIVEN THE WIDESPREAD NATURE OF STRONG/SEVERE CONVECTION OVER KANSAS
DESPITE WEAKER INSTABILITY/MOISTURE...AM QUITE CONCERNED ABOUT THE
PROSPECTS LATER THIS EVENING AS THESE STORMS ENTER A FAR MORE
VOLATILE ENVIRONMENT...WITH 850MB DWPTS OF 16-18C AND AMPLE DEEP
LAYER SHEAR. PARAMETERS LOOK QUITE IMPRESSIVE FOR UPSCALE GROWTH
INTO A FORWARD PROPAGATING SEVERE SQUALL LINE OR DERECHO ACROSS NRN
MO OVERNIGHT. WILL CONTINUE TO MONITOR.

BOOKBINDER

&&

.DISCUSSION...

FOR THIS EVENING...EARLY ON...MAY BE SEEING SCATTERED CONVECTION
JUST ABOUT ANYWHERE IN THE FORECAST AREA THANKS TO A VERY WARM AND
HUMID AIRMASS...AND LITTLE IN THE WAY OF A CAP THIS AFTERNOON. MORE
CONCENTRATED AREA OF THUNDERSTORMS SHOULD BE OCCURRING SOUTH OF THE
FORECAST AREA ASSOCIATED WITH AN MCV MOVING INTO EXTREME SOUTHWEST
MISSOURI...AND ALSO IN NORTHWEST MISSOURI AND NORTHEAST KANSAS JUST
AHEAD OF A FRONT MOVING INTO SOUTHEAST NEBRASKA. 18Z NAM SHOWING
OVER 3000 J/KG OF CAPE AVAILABLE IN NORTHWEST MISSOURI AT 00Z
WITH LITTLE OR NO CAP. WILL CARRY A CATEGORICAL AREA FOR THIS
CONVECTION...AND TAPER OFF POPS TO CHANCE CATEGORY FURTHER SOUTH TO
COVER THE MORE SCATTERED NATURE OF THE STORMS.

PC

CONDITIONS REMAIN FAVORABLE FOR SEVERAL CONVECTIVE CLUSTERS TO
DEVELOP ACROSS PORTIONS OF CENTRAL AND WESTERN KANSAS LATE THIS
EVENING AS MID-LVL IMPULSE LIFTS OUT OF THE DEEP WESTERN TROUGH.
DEPENDING ON ORIENTATION AND STRENGTH OF THE LLJ...CLUSTERS ARE
EXPECTED TO MERGE INTO A MCS AS THEY MOVE NORTHEAST.  MUCAPES
BETWEEN 1500-2500 J/KG AND BULK SHEAR SOME 40-55 KNOTS WILL SUPPORT
SEVERE CONVECTION AS PROPAGATES EASTWARD. CORFIDI VECTORS SUGGEST
MCS WILL CONTINUE TO TRAVEL TO THE NE THROUGH THE EVENING
HOURS...LIKELY REACHING NORTHEASTERN KANSAS/NORTHWESTERN MISSOURI
NEAR MIDNIGHT.  EVENTUALLY A SOUTHEASTWARD TREND CAN BE EXPECTED
ACROSS THE REMAINDER OF THE CWA TOWARDS DAYBREAK AS SFC BOUNDARY
BEGINS TO SHIFT SOUTHWARD. SOUNDINGS POINT TO PRIMARY THREATS BEING
DAMAGING WINDS...AS SIGNIFICANT MID-LVL DRY AIR INTRUSION EXISTS
ABOVE 800 MB AND LOW-LVL FLOW BECOMES MORE EAST-WEST ORIENTATED.
GIVEN THE VERY LARGE CAPE VALUES POSSIBLE...LARGE HAIL WILL ALSO BE
POSSIBLE.  TORNADIC THREAT CANNOT BE RULED OUT...AS 0-1 KM SHEAR
VALUES REMAIN BETWEEN 15-20 KNOTS.  DESPITE THE LIKELY ELEVATED
NATURE OF STORMS...MESOSCALE BOUNDARIES FROM AFTERNOON CONVECTION
WILL NEED TO BE WATCHED FOR LOCALLY ENHANCED HELICITY.

MORE SIGNIFICANT THREAT TONIGHT AND INTO TOMORROW MORNING WILL BE
HEAVY RAIN.  PWAT VALUES WILL REMAIN AT OR ABOVE 1.75 INCHES IN MOST
LOCATIONS.  BIGGEST QUESTIONS REMAIN WITH EXACT PLACEMENT OF HEAVY
RAIN...AS QUESTIONS REMAIN AS TO HOW THE MESOSCALE INTERACTION OF
LATE AFTERNOON ACTIVITY WILL AFFECT OVERNIGHT STORMS AND LOCATION OF
BOUNDARIES. MODELS ARE ALSO AT SOME DISAGREEMENT...WITH GFS
REMAINING THE OUTLIER AT THE MOMENT.  PREFER THE MORE CONSISTENT
ECMWF/NAM/UKMET ATTM.   FOR NOW BELIEVE THE HEAVIEST CORRIDOR WILL
BE ORIENTED IN AREAS NORTH OF INTERSTATE 70...OR ALONG AXIS OF H850
THETA-E CONVERGENCE...NOSE OF LOW-LVL MOISTURE TRANSPORT AND IN A
PRIME LOCATION OF THE RIGHT ENTRANCE REGION OF THE UPR LVL JET.
HOWEVER...IF CONVECTION CAN SHIFT LOW-LVL BOUNDARIES FURTHER
SOUTH...THEN HEAVIEST RAIN AXIS COULD SHIFT FROM A KANSAS CITY TO
SEDALIA LINE BY MONDAY MORNING. AS A RESULT...HAVE INCREASED QPF
OVER THESE AREAS AND WILL EXPAND FLASH FLOOD WATCH SLIGHTLY FURTHER
TO THE SOUTH AND EAST.  OVERALL QPF OVER NORTHERN MISSOURI COULD
EXCEED 2 INCHES IN MANY LOCATIONS.

EVEN BIGGER QUESTIONS ARISE FOR THE MONDAY FORECAST...AS SITUATION
IS HIGHLY DEPENDANT ON OVERNIGHT EVOLUTION OF STORMS.  EXPECTING
MCSS TO TAKE THEIR TIME IN CLEARING THE CWA DURING THE MORNING
HOURS...WHICH WILL LIKELY LEAVE MUCH OF THE AREA UNDER COOL
SUBSIDENCE.  THE BIG KEY TO CONVECTIVE CHANCES IN THE AFTERNOON WILL
BE KEY ON WHERE OUTFLOW BOUNDARY OF OVERNIGHT CONVECTION ENDS
UP...AND HOW SOON THE ATMOSPHERE CAN RECOVER.  HOWEVER...SIGNALS
STILL POINT TO THE POTENTIAL FOR ADDITIONAL STRONG CONVECTION OUT
AHEAD OF OUTFLOW BOUNDARY OVER THE SOUTHERN CWA...WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREATS.  UNFORTUNATELY...DOESNT
LOOK LIKE WERE THROUGH WITH THE HEAVY RAIN AS YET ANOTHER MCS WOULD
LIKELY CROSS THE CWA MONDAY NIGHT INTO TUESDAY. THIS STILL REMAINS A
HIGHLY CONDITIONAL FORECAST...HOWEVER IF THESE SIGNALS CONTINUE
ANOTHER FLASH FLOOD WATCH MAY BE NEEDED ACROSS THE SOUTHERN HALF OF
THE CWA FOR TOMORROW NIGHT.

MID-LVL RIDGING WILL FINALLY ALLOW FOR SFC HIGH PRESSURE TO BUILD IN
FOR THE MIDDLE OF THE WEEK. WITH THE FRONT DROPPING TO OUR SOUTH ON
TUESDAY...TEMPERATURES WILL LIKELY FALL BELOW AVERAGE BOTH TUESDAY
AND WEDNESDAY.  A QUICK RECOVERY WILL TAKE PLACE ON THURSDAY AS YET
ANOTHER UPR TROUGH LIFTS OUT OF THE SOUTHWEST.  THIS WILL INDUCE SFC
CYCLOGENESIS OVER THE WESTERN PLAINS LIFTING A WARM FRONT THROUGH
US.  AFTER THE EARLY WEEK SYSTEM MOVES THROUGH...MOISTURE NEVER
REALLY GET SHUNTED TOO FAR TO THE SOUTH ALLOWING FOR HOT AND HUMID
CONDITIONS TO RETURN BY THE END OF NEXT WEEK.  ALONG WITH MUGGY
CONDITIONS...THUNDERSTORMS AND POSSIBLY ANOTHER CHANCE FOR HEAVY
RAIN WILL ENTER THE FORECAST BY FRIDAY THROUGH SATURDAY.

31

&&

.AVIATION...

FOR THE 00Z TAFS...NEAR TERM OUTLOOK FOR THE TERMINALS IS FOR VFR
CONDITIONS TO PREVAIL THROUGH ABOUT MIDNIGHT (05Z) WITH A GUSTY
SOUTH WIND. AFTER MIDNIGHT...FOCUS TURNS TO THE CONVECTION THAT IS
CURRENTLY SPREAD ACROSS NORTH CENTRAL KANSAS. EXPECT THE CONVECTION
TO CONGEAL AND OVERSPREAD THE TERMINALS AFTER MIDNIGHT. USED A TEMPO
GROUP FOR MODERATE THUNDERSTORMS AS EXACT TIMING OF STORMS INTO THE
TERMINALS IS NOT POSSIBLE AT THIS TIME. LEFT A THREE HOUR PREVAILING
THUNDERSTORM GROUP IN AFTER THE TEMPO TO COVER THE FOLLOWING
STRATIFORM RAIN AND EMBEDDED THUNDERSTORM ACTIVITY. LOOKING AT CIGS
WITH THE UP STREAM STORMS...HAVE ONLY GONE AS LOW AS MVFR CIGS IN
TAF. COULD SEE VERY BRIEF IFR CIGS AND VISIBLE...BUT ANY FLIGHT
CONDITIONS IN THIS RANGE WILL BE HIGHLY TRANSIENT AT BEST. AFTER 10Z
HAVE SOUTHEAST WIND PREVAILING WITH VFR CIGS. THROWN IN PROB30
GROUPS TO COVER THE POTENTIAL FOR CONVECTION TOMORROW. WHERE
CONVECTION...AND RESULTANT FLIGHT ISSUES...POPS UP WILL DEPEND ON
WHERE THE OUTFLOW BOUNDARY FROM THE OVERNIGHT ACTIVITY ENDS UP.
ANTICIPATE THE NEED FOR MANY UPDATES TO THE TAFS OVERNIGHT AND
TOMORROW AS THE STORMS MOVE THROUGH.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR MOZ001-
     MOZ002-MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-
     MOZ012-MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-
     MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-
     MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040.

KS...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR KSZ025-
     KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, May 25, 6:40 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT SUN MAY 25 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
640 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT.

 A VERY WARM AND UNSEASONABLY HUMID AIRMASS IN PLACE OVER
 THE REGION WAS SUPPORTING A VERY UNSTABLE AIRMASS LATE THIS
 AFTERNOON. A LARGE COMPLEX OF SEVERE THUNDERSTORMS ACROSS CENTRAL
 KANSAS AS OF 6 PM WILL CONTINUE TO MOVE EASTWARD TONIGHT ALONG A
 DEVELOPING COLD FRONT...REACH WESTERN PORTIONS OF THE OUTLOOK AREA
 AROUND 9 PM. STRONG INSTABILITY AND VERTICAL WIND SHEAR WILL SUPPORT
 THE POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT
 OVERNIGHT. THE HIGHEST THREAT AREA WILL BE ALONG AND NORTHWEST OF
 INTERSTATE 35 DURING THE LATE EVENING HOURS...ALTHOUGH SEVERE
 WEATHER WILL CERTAINLY BE POSSIBLE ANYWHERE NORTH OF THE MISSOURI
 RIVER. DAMAGING WIND GUSTS...SOME POSSIBLY EXCEEDING HURRICANE
 FORCE...WILL BE POSSIBLE WITH THIS ACTIVITY...AS WELL AS LARGE HAIL.
 A TORNADO OR TWO CANNOT BE RULED OUT.

 IN ADDITION...WITH A DEEP TROPICAL AIRMASS IN PLACE...THIS COMPLEX
 OF STORMS WILL SPREAD A LARGE AREA OF VERY HEAVY RAINFALL OVER MUCH
 OF NORTHERN MISSOURI AND EASTERN KANSAS TONIGHT. RAIN AMOUNTS OF 2
 INCHES OR MORE WILL BE POSSIBLE..WITH THIS EXCESSIVE RAINFALL
 LEADING TO THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 THE SURFACE FRONT WILL BE MOVING SOUTH ACROSS THE OUTLOOK AREA
 MONDAY MORNING AND INTO TUESDAY. SEVERAL ROUNDS OF SLOW MOVING
 THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...TRENDING SLOWLY
 SOUTHWARD WITH TIME. SEVERE WEATHER AND ADDITIONAL TORRENTIAL
 RAINFALL ARE EXPECTED...WITH THE POTENTIAL FOR WIDESPREAD FLOODING.

 THE NEXT CHANCE OF THUNDERSTORMS WILL COME TOWARD THE FRIDAY
 SATURDAY TIME FRAME. AT THIS TIME IT IS TOO SOON TO TELL IF THERE
 IS A POTENTIAL FOR SEVERE WEATHER WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 9 PM ALONG AND
 WEST OF THE INTERSTATE 35 CORRIDOR. PERSONS ARE URGED TO BE
 ESPECIALLY CAREFUL IF SPOTTING SEVERE WEATHER OR FLOODING AT
 NIGHT...WHEN IT IS ESPECIALLY DIFFICULT TO RECOGNIZE HAZARDOUS
 WEATHER.

BOOKBINDER

In the hours before

Special weather statement, May 25, 4:14 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 PM CDT SUN MAY 25 2008

MOZ025-033-252200-
MACON-RANDOLPH-
414 PM CDT SUN MAY 25 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN RANDOLPH AND SOUTHEASTERN
MACON COUNTIES UNTIL 500 PM CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAIRO TO HIGBEE...
MOVING NORTHEAST AT 12 MPH.

THESE STORMS WILL BE NEAR...
  CLARK BY 450 PM CDT.

THE TOWNS OF JACKSONVILLE AND RENICK ARE ALSO IN THE PATH OF THESE
STORMS.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PC
Special weather statement, May 25, 7:57 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 PM CDT SUN MAY 25 2008

MOZ001-260130-
ATCHISON-
757 PM CDT SUN MAY 25 2008

...SIGNIFICANT WEATHER ALERT FOR EXTREME NORTHWESTERN ATCHISON
COUNTY UNTIL 830 PM CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORM 14 MILES NORTHWEST OF ROCKPORT...OR
19 MILES WEST OF TARKIO...MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL PRIMARILY TRACK ACROSS SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA...CLIPPING EXTREME NORTHWEST ATCHISON COUNTY
INCLUDING THE FINAL FIVE MILES OF INTERSTATE 29 IN MISSOURI.

A BRIEF DOWNPOUR...SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE
EXPECTED WITH THIS STORM.

BOOKBINDER
Special weather statement, May 25, 8:32 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
832 PM CDT SUN MAY 25 2008

MOZ001-002-260200-
ATCHISON-NODAWAY-
832 PM CDT SUN MAY 25 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND NORTHWESTERN
NODAWAY COUNTIES UNTIL 900 PM CDT...

AT 828 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF TARKIO TO
FAIRFAX...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN ATCHISON AND NODAWAY COUNTIES...INCLUDING THE CITIES OF
FAIRFAX AND BURLINGTON JUNCTION...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:42 PM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway48 min
May 25, 9:22 PM CDTSevere Thunderstorm WarningEAXHarrison38 min
May 25, 10:01 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer44 min
May 25, 10:25 PM CDTSevere Thunderstorm WarningEAXPutnam37 min
May 25, 10:29 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison36 min
May 25, 10:35 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer26 min
May 26, 3:52 PM CDTFlash Flood WatchEAXBates, Carroll, Cass, Chariton, Clay, Cooper and 10 more18 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.